MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU-RMF
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, while in use on a patient, this 980 ventilator generated a back up ventilation (buv) background fault.The patient was removed from the ventilator and placed on an alternate ventilator with no injury.The biomedical engineer then reported the ventilator failed the extended self test (est) after.
 
Additional Manufacturer Narrative
H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator generated a back up ventilation (buv) background fault.The biomedical engineer then reported the ventilator failed the extended self test (est) after.The device was not available for evaluation.The reported issue was addressed remotely.When the customer reached out to technical support personnel for help, based on the background diagnostic code the technical support personnel advised the customer to replace pneumatic interface printed circuit board assembly (pcba) or exhalation valve assembly (eva).The biomedical engineer is awaiting the eva to arrive to repair.With the information available, the cause of the event was isolated in the field to a potential fault in eva.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator generated a back up ventilation (buv) background fault.The biomedical engineer then reported the ventilator failed the extended self test (est) after.The device was not available for evaluation.Thecustomer's biomedical (biomed) engineer reached out to medtronic service personnel (sp) for troubleshooting, based on the codes displayed, sp advised the biomed exchange the pneumatic interface (pi) printed circuit board assembly (pcba) from another ventilator, and run est, short self test (sst) and ventilate on test lung.The problem reoccurred and the unit alarmed with breath delivery (bd) background codes.Sp then instructed the biomed to replace the exhalation valve assembly (eva).Biomed restored the pi pcba and while replacing the eva found a secondary issue of the ev cable being damaged.Biomed installed a new eva along with the new ev cable.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the reported buv and est failure were isolated to a potential fault in the eva.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20150302
Report Number8020893-2024-00308
Device Sequence Number19886153
Product Code CBK
UDI-Device Identifier10884521592926
UDI-Public10884521592926
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU-RMF
Device Catalogue Number980X3ENDIUU-RMF
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown